MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T7, DIAM. 2.7X14MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH BONE SCREW, T7, DIAM. 2.7X14MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 53-27214E
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device disposition is unknown.
 
Event or Problem Description
It was reported from distributor biomed electronique, the following event for dr (b)(6).From the (b)(6) clinic : "during implantation without using force, fracture of the screw at the head and thread junction.Surgeon had to leave the screw thread.
 
Additional Manufacturer Narrative
The reported event that bone screw, t7, diam.2.7x14mm was alleged of issue s-11 (breakage during surgery) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The batch record could not be reviewed because the affected device was not returned and the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history, the potential scope of application of excessive force (torsional) during screw insertion leading to the breakage of the screws cannot be excluded.Thus, the root cause can most likely be attributed to a user related issue rather than any deficiency in the product.A review of the labeling did not indicate any abnormalities.The instruction for use clearly mentions that ¿screws should not be over-tightened during insertion.Excessive over-tightening will compromise the integrity of the screw head, result in possible screw and screwdriver blade breakage or deformation, and lead to loss of friction fit performance¿.The instruction for use also suggests that if the insertion of the 2.7 mm screw is hindered, it is recommended to use the 2.7 mm tap (62-27010) or the 2.3 mm cortical drill bit (60-23141, 60-23341, 60-23441) to reduce the risk of screw breakage during insertion.Thus, failure to follow the operative technique and the instructions by the user is the root cause for the screw head breakage.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported from distributor (b)(4), the following event for dr (b)(6).From the (b)(6) clinic : "during implantation without using force, fracture of the screw at the head and thread junction.Surgeon had to leave the screw thread.

Brand Name
BONE SCREW, T7, DIAM. 2.7X14MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7409594
Report Number0008031020-2018-00291
Device Sequence Number35992
Product Code HSB
UDI-Device Identifier07613154914005
UDI-Public(01)07613154914005
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-27214E
Device Catalogue Number53-27214E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR